Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 4, 2014, 4:34 AM CDT for Morgan County, Scott County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 4:34 AM CDT (09:34 UTC)
- Expired
- Jun 4, 2014, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:00 AM CDT | HEAVY RAIN 1.34 | Murrayville, IL | |
| Jun 4, 7:00 AM CDT | HEAVY RAIN 2.33 | Jacksonville, IL | 24 HOUR TOTAL |
| Jun 4, 7:00 AM CDT | HEAVY RAIN 2.44 | Winchester, IL | 24 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633
WGUS53 KILX 040934
FFWILX
ILC137-171-041230-
/O.NEW.KILX.FF.W.0014.140604T0934Z-140604T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
434 AM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 730 AM CDT
* AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR INDICATED UP TO 1.5 INCHES OF RAIN HAVE FALLEN IN THE PAST
HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSONVILLE...WINCHESTER...ALEXANDER...ALSEY...BLUFFS...CHAPIN...
EXETER...FRANKLIN...LITERBERRY...MANCHESTER...MEREDOSIA...
MURRAYVILLE...NAPLES...WAVERLY AND WOODSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3983 9057 3988 9058 3987 8999 3972 8999
3956 8992 3952 8993 3951 9047 3952 9058
3959 9059 3969 9064 3971 9064
$$
BAK1 follow-up statement
969
WGUS73 KILX 041226
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 AM CDT WED JUN 4 2014
ILC137-171-041241-
/O.EXP.KILX.FF.W.0014.000000T0000Z-140604T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN IL-SCOTT IL-
726 AM CDT WED JUN 4 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SCOTT AND MORGAN
COUNTIES WILL BE ALLOWED TO EXPIRE AT 730 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3983 9057 3988 9058 3987 8999 3972 8999
3956 8992 3952 8993 3951 9047 3952 9058
3959 9059 3969 9064 3971 9064
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:39 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 4, 3:39 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 339 AM CDT Wed Jun 4 2014 .DISCUSSION... ISSUED 311 AM CDT Wed Jun 4 2014 Frontal boundary draped across Central Illinois this morning providing some focus for the thunderstorms associated with the massive MCS over the mid Mississippi River Valley. Tremendous amount of lightning and gusty winds associated with these storms as well as significant rainfall rates in excess of several inches per hour in strongest storms. Storms have moved rather quickly, however, limiting the widespread flooding threat. With ongoing severe weather threat, will keep this brief. That being said, not too many changes in the forecast overall. Models having major issues in consistency and continuity issues across the board, but spreading to an almost 18 hr difference with the next big system on approach for the weekend. Forecast remains rather diffuse for now, as details should start to come into focus as this current MCS makes its way out of the region. SHORT TERM...Today and tomorrow... Temperatures beginning to cool off today as the rain and thunderstorms come to an end slowly. Threat for thunderstorms will linger into the afternoon hours as any mesoscale boundaries will help to provide a dynamic assist to any showers that form with the heat of the day. Tonight will be cooler, and potentially cooler still should the skies clear out on the back side of this MCS a little more rapidly. Boundary RH will need to be watched, with the crossover temps this afternoon for the potential for fog development early Thursday morning. Tomorrow, max temps will be cooler still as e/nerly winds and drier air move into place and the forecast dries out. Expected precip to remain south and southwest of ILX across the southern tip of the state. LONG TERM...Friday through Monday... Remaining dry so far through Friday...pops returning later Friday evening as a boundary to the south refires with a wave aloft helping to trigger some evening showers. Same wave should push through the region later on Saturday. Nature of showers on Saturday differ somewhat with the GFS wave aloft in two parts...first one in sync with the ECMWF but weaker for Saturday. The second wave in the GFS much faster for Sat night, with the ECMWF second wave 18 hours behind that. From here on...the forecast models spread considerably. That 18 hr delay maintains throughout day 7, resulting in an AllBlend solution with plenty of pops. Expect the precip to be more episodic than is currently depicted. Max temps in the mid to upper 70s through day 7 are much closer to normal, and just below for Central Illinois in the beginning of June. HJS && .AVIATION... ISSUED 1140 PM CDT Tue Jun 3 2014 Intense line of storms located in west central Illinois at 0430Z and will move east, potentially reaching KSPI shortly after 06Z with a close pass at KPIA around the same time. Question will be how much this weakens, as it moves toward the east central Illinois TAF sites. Have lowered the gusts a bit as it reaches KCMI, but still looking at 30-40 knots at most TAF sites. Frontal boundary still projected to sink southward during the afternoon, with winds turning north and then northeast by evening. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 3:23 PM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT TUE JUN 3 2014 ILZ027>031-036>038-040>043-047>051-041100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 323 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LARGE COMPLEX OF THUNDERSTORMS CURRENTLY OVER NEBRASKA AND WESTERN IOWA WILL TRACK SOUTHEASTWARD INTO CENTRAL ILLINOIS TONIGHT. THE STORMS WILL ARRIVE IN THE ILLINOIS RIVER VALLEY AROUND MIDNIGHT...THEN WILL SPREAD TO THE INDIANA BORDER TOWARD DAYBREAK. DAMAGING WINDS IN EXCESS OF 70 MPH AND HEAVY RAINFALL WILL BE LIKELY. FLASH FLOODING WILL BE POSSIBLE IN LOW-LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT ORGANIZED CHANCE FOR THUNDERSTORMS IS EXPECTED BY SATURDAY AND SUNDAY. THE THREAT FOR SEVERE STORMS IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN MIDNIGHT TONIGHT AND 6 AM WEDNESDAY. ILZ044>046-052>057-061>063-066>068-071>073-041100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 323 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A LARGE COMPLEX OF THUNDERSTORMS CURRENTLY OVER NEBRASKA AND WESTERN IOWA WILL TRACK SOUTHEASTWARD INTO CENTRAL ILLINOIS TONIGHT. WHILE THE STORMS MAY TEND TO WEAKEN SOMEWHAT AS THEY REACH EAST-CENTRAL AND SOUTHEAST ILLINOIS TOWARD DAYBREAK...THEY WILL STILL BE CAPABLE OF PRODUCING STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL STRONG TO SEVERE STORMS MAY RE-DEVELOP WEDNESDAY AFTERNOON ALONG THE OUTFLOW BOUNDARY LEFT BEHIND BY THE MORNING CONVECTION. AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR SEVERE WEATHER WILL DEVELOP ALONG AND SOUTH OF I-70...WHERE LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO WEDNESDAY MORNING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED WEDNESDAY AFTERNOON AND EVENING. BARNES
In the hours before
Special weather statement, Jun 4, 2:53 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 253 AM CDT WED JUN 4 2014 ILZ046-040830- VERMILION- 253 AM CDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR VERMILION COUNTY UNTIL 330 AM CDT... AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GIFFORD TO HOMER... MOVING EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN VERMILION COUNTY...INCLUDING THE CITIES OF FITHIAN... FAIRMOUNT...POTOMAC...OAKWOOD...CATLIN...ROSSVILLE...WESTVILLE... TILTON AND DANVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4000 8794 4048 8793 4049 8752 4002 8753 TIME...MOT...LOC 0753Z 260DEG 50KT 4029 8794 4006 8793 GEELHART
Local storm report, Jun 4, 2:54 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
254 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
06/04/2014 MORGAN IL EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM CORNER OF LINCOLN AND
MORTON TO COLLEGE THEN EAST TO CLAY AND SOUTH TO MORTON
1245 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
06/04/2014 MORGAN IL EMERGENCY MNGR
ROOF BLOWN OFF BUILDING AT 665 S WEST STREET
&&
JRPLocal storm report, Jun 4, 2:57 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
257 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
06/04/2014 MORGAN IL EMERGENCY MNGR
ROOF BLOWN OFF BUILDING AT 665 S WEST STREET
1245 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
06/04/2014 MORGAN IL TRAINED SPOTTER
LARGE TREE LIMBS/BRANCHES DOWN, GREATER THAN 2 INCHES
1245 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
06/04/2014 MORGAN IL EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM CORNER OF LINCOLN AND
MORTON TO COLLEGE THEN EAST TO CLAY AND SOUTH TO MORTON
1245 AM TSTM WND GST JACKSONVILLE 39.73N 90.23W
06/04/2014 E60.00 MPH MORGAN IL TRAINED SPOTTER
0134 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
06/04/2014 M1.00 INCH SANGAMON IL TRAINED SPOTTER
RAIN FELL IN 45 MINUTES
0140 AM TSTM WND DMG LATHAM 39.97N 89.16W
06/04/2014 LOGAN IL EMERGENCY MNGR
POWER LINES DOWN ALL AROUND TOWN. NUMEROUS TREES AND TREE
LIMBS BLOWN DOWN
0140 AM TSTM WND GST LATHAM 39.97N 89.16W
06/04/2014 E60.00 MPH LOGAN IL EMERGENCY MNGR
AT FIRE STATION IN LATHAM
0146 AM TSTM WND DMG 7 W MAROA 40.04N 89.09W
06/04/2014 MACON IL EMERGENCY MNGR
LARGE TREE DOWN ACROSS JUNCTION OF KENNEY ROAD AND DUROC
ROAD
0200 AM HEAVY RAIN 1 SW JEROME 39.76N 89.69W
06/04/2014 M1.50 INCH SANGAMON IL MESONET
&&
JRPLocal storm report, Jun 4, 3:18 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 1 N CLINTON 40.16N 88.96W
06/04/2014 DE WITT IL EMERGENCY MNGR
POWER LINES DOWN AND A TOWNSHIP SHED DAMAGED OFF THE
ROUTE 51 BYPASS NORTH OF CLINTON.
&&
25Local storm report, Jun 4, 4:08 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
06/04/2014 CHAMPAIGN IL BROADCAST MEDIA
TREE DOWN ON ROAD AT UNIVERSITY AND CLARK. TIME
ESTIMATED.
&&
25Local storm report, Jun 4, 4:15 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
415 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
06/04/2014 M1.57 INCH MACON IL ASOS
RAINFALL SINCE 130 AM
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:11 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 49 min |
| Jun 4, 12:14 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 46 min |
| Jun 4, 12:51 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 39 min |
| Jun 4, 1:23 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Menard, Sangamon | 22 min |
| Jun 4, 1:43 AM CDT | Special Weather Statement | ILX | DeWitt, Macon, Piatt | 47 min |
| Jun 4, 1:47 AM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| Jun 4, 1:50 AM CDT | Tornado Warning | ILX | Christian, DeWitt, Macon, Piatt | 25 min |
| Jun 4, 2:11 AM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 19 min |
| Jun 4, 2:23 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 22 min |
| Jun 4, 2:25 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 50 min |
| Jun 4, 2:28 AM CDT | Flash Flood Warning | ILX | Macon, Moultrie, Piatt | 3 hr |
| Jun 4, 2:53 AM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Jun 4, 2:58 AM CDT | Flash Flood Warning | ILX | Clark | 3 hr |
| Jun 4, 3:38 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 3 hr |
| Jun 4, 5:01 AM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.